Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Applied neosporin to cut. Now open, yellow and healing blood. Normal for wound to be open?

i had a severe cut 4 days ago, i didnt get stitiches just saw dark red blood spray from it. I applied pressure and once the bleeding stoped, washed it with soap and water. applied neosporn to close the cut with butterfly the cut is stll slightly open with yellow and red/blood in it appearing to heal, however im concerned because the wound is still open and the skin is raised around this normal?
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  380
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Neosporin is a good topical antibiotic. You can continue using it. It will be better to start prophylactic oral antibiotic also if the cut is severe.
Usually small and shallow cuts do not need stitches and also have less chances of scar.
If the cut is long and deep, there are chances of scar formation and healing is also delayed. Such cuts almost always need stitches.
Visit a surgeon and let him/her decide the fate of the cut.
Answered: Wed, 14 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor